Alert archive / Oklahoma / High Wind Warnings in 2019

High Wind Warning 1, NWS Tulsa, OK

March 13, 20199 counties in Oklahoma

NWS Tulsa, OK issued this high wind warning at Mar 13, 2019, 1:10 AM CDT for 9 counties in Oklahoma. It took effect at Mar 13, 2019, 1:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2019, 1:10 AM CDT (06:10 UTC)
In effect from
Mar 13, 2019, 1:00 PM CDT
Expired
Mar 13, 2019, 3:37 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

358 
WWUS74 KTSA 130610
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
110 AM CDT Wed Mar 13 2019

...VERY STRONG...POTENTIALLY DAMAGING...WINDS POSSIBLE WEDNESDAY
AFTERNOON...

OKZ054>057-059>061-064>066-140300-
/O.UPG.KTSA.HW.A.0001.190313T1800Z-190314T0000Z/
/O.NEW.KTSA.HW.W.0001.190313T1800Z-190314T0300Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek-
Okfuskee-Okmulgee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Sapulpa, Okemah, and Okmulgee
110 AM CDT Wed Mar 13 2019

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING...

The National Weather Service in Tulsa has issued a High Wind
Warning, which is in effect from 1 PM this afternoon to 10 PM CDT
this evening. The High Wind Watch is no longer in effect. 

* TIMING...Midday through the evening hours.

* WINDS...South winds of 25 to 40 mph with gusts of 55 to 60 
  mph are expected.

* IMPACTS...The high winds may damage trees, cause power 
  outages, and damage some structures. Driving will be hazardous
  especially for those traveling in high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans, campers, trailers, and other high-profile
vehicles should be alert to the danger of these high winds,
especially when driving along east-west roads, and on bridges and
overpasses.

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-OKZ049-053-058-062-063-067>076-140300-
/O.EXT.KTSA.WI.Y.0006.190313T1800Z-190314T0300Z/
Benton-Carroll-Washington AR-Madison-Pushmataha-Choctaw-Ottawa-
Mayes-Delaware-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, 
Clayton, Hugo, Miami, Pryor, Grove, Jay, Wagoner, Tahlequah, 
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
110 AM CDT Wed Mar 13 2019

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING...

* TIMING...Midday through the evening hours.

* WINDS...South winds of 20 to 30 mph with wind gusts between
  40 and 50 mph are expected. 

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving. Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle. Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$
2 follow-up statements
609 
WWUS74 KTSA 131500
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1000 AM CDT Wed Mar 13 2019

...VERY STRONG...POTENTIALLY DAMAGING...WINDS EXPECTED THIS
AFTERNOON...

OKZ054>057-059>061-064>066-140300-
/O.CON.KTSA.HW.W.0001.190313T1800Z-190314T0300Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek-
Okfuskee-Okmulgee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Sapulpa, Okemah, and Okmulgee
1000 AM CDT Wed Mar 13 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 10 PM CDT THIS EVENING...

* TIMING...Midday through the evening hours.

* WINDS...South winds of 25 to 40 mph with gusts of 55 to 60 mph 
  are expected. 

* IMPACTS...The high winds may damage trees, cause power 
  outages, and damage some structures. Driving will be hazardous 
  especially for those traveling in high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans, campers, trailers, and other high-profile
vehicles should be alert to the danger of these high winds,
especially when driving along east-west roads, and on bridges and
overpasses.

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ019-020-029-140300-
/O.EXA.KTSA.WI.Y.0006.190313T1800Z-190314T0300Z/
Crawford-Franklin-Sebastian-
Including the cities of Van Buren, Ozark, Charleston, 
and Fort Smith
1000 AM CDT Wed Mar 13 2019

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...

The National Weather Service in Tulsa has issued a Wind Advisory,
which is in effect from 1 PM this afternoon to 10 PM CDT this
evening. 

* TIMING...Midday through the evening hours.

* WINDS...South winds of 20 to 30 mph with wind gusts between 40 
  and 45 mph are expected. 

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving. Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle. Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-OKZ049-053-058-062-063-067>076-140300-
/O.CON.KTSA.WI.Y.0006.190313T1800Z-190314T0300Z/
Benton-Carroll-Washington AR-Madison-Pushmataha-Choctaw-Ottawa-
Mayes-Delaware-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, 
Clayton, Hugo, Miami, Pryor, Grove, Jay, Wagoner, Tahlequah, 
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
1000 AM CDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING...

* TIMING...Midday through the evening hours.

* WINDS...South winds of 20 to 30 mph with wind gusts between 40 
  and 50 mph are expected. 

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving. Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle. Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$
865 
WWUS74 KTSA 132037
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
337 PM CDT Wed Mar 13 2019

...Strong winds expected to continue into the evening...

OKZ054>057-059>061-064>066-140600-
/O.CAN.KTSA.HW.W.0001.000000T0000Z-190314T0300Z/
/O.EXB.KTSA.WI.Y.0006.000000T0000Z-190314T0600Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek-
Okfuskee-Okmulgee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Sapulpa, Okemah, and Okmulgee
337 PM CDT Wed Mar 13 2019

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Tulsa has issued a Wind Advisory,
which is in effect until 1 AM CDT Thursday. The High Wind Warning
has been cancelled. 

* TIMING...Afternoon and evening hours.

* WINDS...Wind gusts between 45 and 55 mph are expected. 

* IMPACTS...Winds this strong can make driving difficult,
  especially for high profile vehicles. A few brief power outages
  are also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ019-020-029-132145-
/O.CAN.KTSA.WI.Y.0006.000000T0000Z-190314T0300Z/
Crawford-Franklin-Sebastian-
Including the cities of Van Buren, Ozark, Charleston, 
and Fort Smith
337 PM CDT Wed Mar 13 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Tulsa has cancelled the Wind
Advisory. 

Wind gusts are no longer expected to meet criteria across west
central Arkansas. Therefore, the advisory will be canceled.

$$

ARZ001-010-OKZ058-062-063-067>071-140600-
/O.EXT.KTSA.WI.Y.0006.000000T0000Z-190314T0600Z/
Benton-Washington AR-Ottawa-Mayes-Delaware-Wagoner-Cherokee-Adair-
Muskogee-McIntosh-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Miami, Pryor, Grove, Jay, Wagoner, Tahlequah, 
Stilwell, Muskogee, and Checotah
337 PM CDT Wed Mar 13 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY...

* TIMING...Afternoon and evening hours.

* WINDS...Wind gusts between 40 and 50 mph are expected. 

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving. Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle. Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ002-011-OKZ049-053-072>076-140000-
/O.EXT.KTSA.WI.Y.0006.000000T0000Z-190314T0000Z/
Carroll-Madison-Pushmataha-Choctaw-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Berryville, Eureka Springs, Huntsville, 
Antlers, Clayton, Hugo, Sallisaw, McAlester, Stigler, Wilburton, 
and Poteau
337 PM CDT Wed Mar 13 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...Afternoon hours...tapering off by sunset.

* WINDS...Wind gusts to 40 mph are possible. 

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving. Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle. Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Lacy

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this high wind warning went out at Mar 12, 11:53 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 12, 11:53 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1153 PM CDT Tue Mar 12 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A line of showers and thunderstorms continues moving east across
the TX panhandle and west TX late this evening. This rain is
expected to move into eastern Oklahoma and northwest Arkansas
early Wednesday morning around 5-7 AM. For the overnight period,
IFR ceilings will be common, along with patchy drizzle or light
showers. Winds may start to increase toward dawn as a warm front,
draped near the Red River, lifts north. After the band of showers
moves through, very strong winds are forecast with wind gusts in
the 30-40 kt range possible by afternoon.

&&

.PREV DISCUSSION... /Issued 941 PM CDT Tue Mar 12 2019/

DISCUSSION...
Most of eastern Oklahoma and northwest Arkansas is seeing a
temporary lull in the precipitation this evening, but a squall
line across western Texas at this time will race east and
northeast overnight and enter eastern Oklahoma late tonight. The
line will weaken as it moves into more stable air, but strong
winds will still be possible with the activity due to the very
strong low level jet. For the update, have lowered pops prior to
09Z, and also lowered overnight lows slightly based on current
conditions.

Update on the way.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   56  73  44  54 /  80 100   0  10
FSM   54  72  47  60 /  20  90   0   0
MLC   58  72  47  58 /  90 100   0   0
BVO   55  73  43  52 /  80 100   0  10
FYV   54  68  44  54 /  20 100   0   0
BYV   52  68  48  54 /  20  90   0   0
MKO   56  70  44  56 /  70 100   0   0
MIO   55  70  44  52 /  30 100   0  10
F10   56  71  45  56 /  90 100   0   0
HHW   58  71  48  62 /  80  90   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 1 PM to 7 PM CDT Wednesday for OKZ049-053-058-
     062-063-067>076.

     High Wind Watch from Wednesday afternoon through Wednesday
     evening for OKZ054>057-059>061-064>066.

AR...Wind Advisory from 1 PM to 7 PM CDT Wednesday for ARZ001-002-010-
     011.

&&

AVIATION.....06
Hazardous weather outlook, Mar 12, 5:22 PM CDT, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
522 PM CDT Tue Mar 12 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
522 PM CDT Tue Mar 12 2019

...DAMAGING NON-THUNDERSTORM WINDS POSSIBLE WEDNESDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After 4 am.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After 4 am.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After Midnight.

DISCUSSION...
A line of thunderstorms developing across parts of eastern New
Mexico and west Texas late this afternoon will move east
overnight, reaching parts of eastern Oklahoma early Wednesday
morning, likely after 4 AM. The line should be on an overall
weakening trend, but with very strong winds just above the
surface, any remaining thunderstorms or even a heavier shower
may lead to damaging wind gusts up to 60 miles an hour, despite
fairly limited instability this far east. In addition, locally
heavy rainfall may occur, which may lead to ponding of water in
typical flood prone areas.

As the line of showers and thunderstorms approaches and finally
passes, southerly winds will increase substantially, with gusts
in the 30 to 35 mile an hour range possible across parts of
eastern Oklahoma prior to sunrise Wednesday.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...Very High Fire Weather Potential...
            High Wind Potential.
THURSDAY...High Wind Potential.
FRIDAY through MONDAY...No Hazards.

EXTENDED DISCUSSION...
The line of showers and diminishing thunderstorms will be ongoing
Wednesday morning, pushing east across eastern Oklahoma and into
western Arkansas, with a continued isolated damaging wind and
locally heavy rainfall threat. Widespread 1 to 2 inch rainfall
amounts are likely before the rains move out Wednesday afternoon.

Damaging non-thunderstorm wind gusts will be possible behind the
departing showers and thunderstorms, especially across parts of
eastern Oklahoma along and west of a line from Okemah to Vinita,
where gusts to 60 miles an hour will be possible. Across the rest
of eastern Oklahoma and far northwest Arkansas, gusts in the 40
to 50 mile an hour range may occur through at least late
Wednesday afternoon. Wednesday's wind gusts will be from a
southerly direction. Wind gusts of this nature may cause driving
difficulties, especially on west to east oriented roadways, as
well as the potential for sporadic power outages.

Winds will remain gusty on Thursday, but this time, winds will be
from a westerly direction. Thursday's maximum wind gusts will be
in the 40 to 45 mile an hour range, with areas north of
Interstate 40 most likely to be affected.

Less active weather will follow this strong storm system for the
weekend and into early next week.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 2:08 AM CDTSpecial Weather StatementTSAPawnee52 min
Mar 13, 6:05 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha40 min
Mar 13, 6:40 AM CDTSpecial Weather StatementTSAChoctaw, Latimer, Pittsburg, Pushmataha50 min
Mar 13, 6:59 AM CDTSpecial Weather StatementTSALeFlore31 min
Mar 13, 7:30 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah60 min
Mar 13, 8:28 AM CDTSpecial Weather StatementTSAHaskell, LeFlore, Sequoyah62 min

Nearby

High Wind Warnings in Oklahoma, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.